Scared to death

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Treatment

Diabetes Treatment As there is currently no cure for the chronic, Diabetes mellitus – the emphasis must be on treatment and management to avoid complications. Please use this section to discuss how you carefully control and manage your Diabetes. Please let us know what is and isn’t working for you. Feel free to discuss all areas of treatment and management of Diabetes including diet, exercise, weight loss, insulin usage, oral drugs and more.


Scared to death


Closed Thread
 
Shared Thread Thread Tools
Old 06-21-2008, 02:08   #1
 
Join Date: Jun 2008
Posts: 2


Default Scared to death

First of all, I apologize for not introducing myself first, but I just got on this forum for help from others, and I don't know what to do. I'm confused and scared and need any advice I can get.

I was diagnosed with diabetes 2 years ago, and was immediately put on 1000 mg of metformin twice a day. My blood sugars have always been handled with my diet and the metformin until the last year. My blood sugars have crept up over the last year and now are running around 100 in the morning fasting and average 150-180 all the other times. Let me also say that my husband is in the military, and I have had to change from an endocrinologist to a regular doc because of my insurance. The doctor has also put me on actos and glimipuride in addition to the metformin.

About 2 weeks ago my doctor gave me prednisone for severe overall body pain. (I was told that I have fibromyalgia but there is nothing they can do for it). I have been sick all week with headache, frequent urination, horribly thirsty, feeling nauseated and like I had the flu. But, my glucometer had broken and I didn't check my blood sugar for about 3 days. When I finally got my new one, my blood sugar was 348. My husband took me to the ER. I fainted about an hour into waiting in the ER and they finally took me to a room and checked my blood sugar and it was 388. They finally put me in a room, ran an IV bag of saline through me and gave me some zophran. (?sp).
They released me when my blood sugar was 274. The doctor told me to keep taking the prednisone and change nothing.

Today my blood sugar was 402 and I finally called the doctor. He called in a new prescription of Januvia and I just took my first pill about an hour ago. My blood sugar is now down to 389, but I still feel horrible and just don't know what to do.

Obviously, I need to get to a specialist. But, how high should your blood sugar go before you go to the ER? I know low blood sugar is more dangerous than high, but I feel absolutely terrible and even though it's gone down a few points in an hour, it's still higher than it's ever been. Before last week, my blood sugar had never been over 200.

Please offer any advice you can give on what I stated above. I am just helpless right now and feel devastated.

Thanks so much.

Raven is offline  
Old 06-21-2008, 03:08   #2
Senior Member
 
Join Date: Sep 2007
Location: Ontario Canada
Posts: 1,077

Diagnosed in 1961-now 50+ years with Diabetes

23 likes received
Default

Hello Raven:

I'm sorry to hear that you are going through this and are feeling so Bad.

You didn't say how many mgs. of Prednisone that you are using. That raises a non-diabetics sugar and can play havoc on a Diabetics blood glucose level. I don't think it is even suggested for Fibromyalsia. Normally Tylenol and Aleve or Advil, etc. are used. Lyrica seems to work well also.

If you are at 400 someone should drive you to the hospital since you do not use Insulin. Do not go to sleep since your sugar may raise higher. It is not a good idea to eat anything but do drink some water. Have you taken your appropriate medications? You really should get another Dr. to look after you.

I hope that you will be looked after tonight and please post again and tell us how you are doing.

Terrie is offline  
Old 06-21-2008, 17:22   #3
 
Join Date: Jun 2008
Posts: 2


Default

Thanks Terri! The new medication that the doctor put me on and I started last night (Januvia) really worked well with bringing down my blood sugars and by 5 this morning it was 125. At 10:00 (fasting) it was 86...so I'm on the right track. I have a class on July 9th that will give me a lot of answers I am seeking. I did go to the ER earlier in the week when my sugars were close to 400, but all they did was run a saline IV through me and sent me home when they were down.

I am really hoping that the Januvia can keep me on track until I get my class and learn how to eat, etc.

Thanks again for responding to me...it meant a lot in my panicked state.

P.S. Your advice to drink water was a great one. I didn't eat a thing and felt like I was waterlogged by the time I finally went to bed...but my sugars were definitely down!

Raven is offline  
 
Old 06-21-2008, 20:36   #4
Senior Member
 
Join Date: Sep 2007
Location: Ontario Canada
Posts: 1,077

Diagnosed in 1961-now 50+ years with Diabetes

23 likes received
Default

Hi Raven:

Thanks for posting back. I worry about you Kids. Thankfully you are doing way better this morning also.

I'm Glad to hear that you will be going to a class for Diabetes. Make a list of questions to ask the Person teaching the class. Don't be afraid to ask questions. Knowledge is your power.

Tim(Tbird) is using Januvia also as you probably noticed. I do hope that it works for you.

Ya, HA!!!! I've been waterlogged lots of times through the years. Water takes a while to work but it is a Good natural cleanser to rid your body of some sugar, toxins, etc. and helps to flush your kidneys. I make sure to drink my 8 glasses a day. Oh...and eat your vegetables. YW! Take Care.

Terrie is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Blue Shirt of Death [email protected] Diabetes Forum Lounge 3 12-31-2008 11:02
New, scared and sad. LesleyHighHopes New Member Introductions 4 01-30-2008 08:50

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 04:01.




Powered by vBulletin®
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.